Acne Archives

Side Effects of Accutane?????

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Side Effects of Accutane?????

Posted by
Sandy Potts on September 02, 1999 at 22:11:07:

Was on accutane for 6 mos. after the course, a month later the dermatologist put me back on with 20 mg. more. I developed chest pains while taking accutane but dermatologist and internist felt it was not related to the accutane. On the 8 month when I had been off approximately 1 month the dermatoligst put me back on with 20 mg. more after a month on it again the chest pains were so severe I thought I was having a heart attack. In the Emergency room they told me it was pericarditis and might not be related to accutane. HAS ANYONE EXPERIENCED SIMILAR PROBLEMS WITH ACCUTANE? have been suffering for about 15 months now with chest pain



Re: Side Effects of Accutane?????

Posted by
sunny on September 03, 1999 at 01:21:42:

In Reply to: Side Effects of Accutane????? posted by Sandy Potts on September 02, 1999 at 22:11:07:

Hi:

I had severe headaches and had to go to the emergency room after having a headache that lasted for three days and did not respond to any painkiller. I stopped the Accutane immediately and the headache disappeared after a few days.

Nothing cured my acne like Accutane. It was a miracle and my skin looked amazing. However, it has not been permanent and months after stopping the drug, my hair has suddenly become thinner. I still break out and my pores get clogged all the time. It is very frustrating after all that I went through with negative side-effects.

I was under the misguided impression from my dermatologist that the results would last forever. I still fight with acne on my chest and back. Has anyone else had the same problems? Does anyone know if Accutane helps the pores from clogging if you take a second course at higher doses? I was only on 40 mg for about 5 mths.

Does anyone know the long-term effects of Accutane? I am worried about what damage I may have done to my body, my hair, and my skin. Does the skin age faster because it now has smaller oil glands and less oil?

Information would be greatly appreciated. Thank you.



Re: Broken record - see the Complete Accutane info site and our acne archives

Posted by RocketHealer Jim++ on September 03, 1999 at 07:59:27:

In Reply to: Re: Side Effects of Accutane????? posted by sunny on September 03, 1999 at 01:21:42:

My guess from your questions (which have been addressed many times recently here (look just a ways down the discussions page for these discussions)) is that you have read neither the package insert, nor the Complete Accutane Info available from the manufacturer (see web site link below).

The symptoms you report have been reported here frequently, as has been the lack of information from your dermatologist. As something like Walt would say, "It is not for them to take your money and run, but to help you understand and do what's best for you."

This site is much more about treating the underlying causes of things like acne than it is about treating the symptoms, as Accutane does. See Walt's mini-article on acne at the acne and accutane archives at http://askwaltstollmd.com/archives/acne.html

Hope this helps!
RocketHealer Jim++




Re: Side Effects of Accutane?????

Posted by Walt Stoll on September 03, 1999 at 15:35:55:

In Reply to: Side Effects of Accutane????? posted by Sandy Potts on September 02, 1999 at 22:11:07:

Hi, Sandy.

Go to the link below and find out. I have heard of pericarditis with accutane. The shame is that you were never given the safe & effective options we have discussed on this BB for years.

Oops! It is not a link but an email (or website) rocheUSA.com

Let us know what you learn.

Walt



Re: Side Effects of Accutane?????

Posted by Walt Stoll on September 04, 1999 at 09:29:59:

In Reply to: Re: Side Effects of Accutane????? posted by sunny on September 03, 1999 at 01:21:42:

Hi, Sunny.

The same things that would have resolved your acne with only positive side-effects are still your best bet to stop the side effects you are experiencing while resolving the acne at the same time.

Spend a few hours on the link I have prepared for you below and THEN, if you still have questions, write again.

Walt



[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!